Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 30, NWS Miami, FL

April 6, 20064 counties in Florida

NWS Miami, FL issued this red flag warning at Apr 6, 2006, 5:06 AM EDT for 4 counties in Florida. It took effect at Apr 6, 2006, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2006, 5:06 AM EDT (09:06 UTC)
In effect from
Apr 6, 2006, 12:00 PM EDT
Expired
Apr 6, 2006, 7:00 PM EDT
In force
7 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2505 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 060906
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
506 AM EDT THU APR 6 2006

FLZ063-066-070-062300-
/O.UPG.KMFL.FW.A.0020.060406T1700Z-060406T2300Z/
/O.NEW.KMFL.FW.W.0030.060406T1600Z-060406T2300Z/
GLADES-HENDRY-EASTERN COLLIER-
506 AM EDT THU APR 6 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING FOR GLADES...HENDRY...AND EASTERN COLLIER COUNTIES FOR RELATIVE 
HUMIDITIES BELOW 35 PERCENT FOR 4 HOURS OR MORE...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITIES ARE FORECAST TO TUMBLE TO BETWEEN 20 TO 30
PERCENT THIS AFTERNOON FOR LONG DURATION. THUS...A RED FLAG
WARNING IS IN EFFECT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER  OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

FLZ067-069-071-073-075-062300-
/O.NEW.KMFL.FW.W.0030.060406T1600Z-060406T2300Z/
PALM BEACH WESTERN-WESTERN COLLIER-WESTERN BROWARD-WESTERN DADE-
MAINLAND MONROE-
506 AM EDT THU APR 6 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING FOR WESTERN PALM BEACH...WESTERN BROWARD...WESTERN MIAMI-
DADE...MAINLAND MONROE...AND WESTERN COLLIER COUNTIES FOR RELATIVE 
HUMIDITIES BELOW 35 PERCENT FOR 4 HOURS OR MORE...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING. 

RELATIVE HUMIDITIES ARE FORECAST TO FALL UNDER 35 PERCENT FOR
LONG DURATION ACROSS THE AREA THIS AFTERNOON. THUS...A RED FLAG
WARNING IS IN EFFECT. THE ONLY EXCEPTION WILL BE ALONG THE
IMMEDIATE GULF COAST...WHERE AN AFTERNOON SEA BREEZE WILL ACT TO 
MODERATE THE RELATIVE HUMIDITIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER  OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS82 KMFL 062015
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
415 PM EDT THU APR 6 2006

FLZ063-067-069-071-062115-
/O.CAN.KMFL.FW.W.0030.000000T0000Z-060406T2300Z/
GLADES-PALM BEACH WESTERN-WESTERN COLLIER-WESTERN BROWARD-
415 PM EDT THU APR 6 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG
WARNING. HUMIDITIES ARE NOT EXPECTED TO REACH CRITICAL VALUES FOR
THE REMAINDER OF THE AFTERNOON.

$$

FLZ066-070-073-075-062300-
/O.CON.KMFL.FW.W.0030.000000T0000Z-060406T2300Z/
HENDRY-EASTERN COLLIER-WESTERN DADE-MAINLAND MONROE-
415 PM EDT THU APR 6 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN UNDER 35 PERCENT FOR
THE REMAINDER OF THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER  OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 6, 2:45 AM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Apr 6, 2:45 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
245 AM EDT THU APR 6 2006

.DISCUSSION...RIDGE OF HIGH PRES CURRENTLY CENTERED OVER THE E GULF
OF MEX WILL MOVE ACROSS FLA INTO THE ATLC TODAY WITH A RIDGE
EXTENDING W ACROSS THE FLA PENINSULA BY THIS AFTERNOON. SURFACE
WINDS WILL SHIFT FROM NW TO E THROUGH THE DAY. RIDGE WILL SLIDE SE
SAT AS ANOTHER COLD FRONT MOVES INTO EXTREME N FLA SAT MORN WITH THE
LATTER STALLING OVER CENTRAL FLA SUN THROUGH TUE. APPEARS FRONT
DISSIPATES TUE BUT LOW LEVEL WIND CIRCULATION ABOUT THE HIGH BEHIND
THE FORMER STALLED FRONT WILL BE E/SE AND AMPLE MOISTURE WILL STILL
ADVECT OVER S FLA TO POSSIBLY GENERATE SOME SHOWERS OVER S FLA AS
WELL INTO WED. LATEST MEX GUIDANCE REALLY JUMPS POPS MON/TUE FROM
PREVIOUS RUNS. WILL GO WITH A STATUS QUO WITH THIS RUN SINCE THIS IS
A DRASTIC JUMP FROM THE PAST COUPLE OF DAYS (A LITTLE FURTHER
EXPLANATION IN MARINE DISCUSSION BELOW).

TEMPS TODAY IMMEDIATE E COAST LITTLE COOLER AS THE E FLOW DEVELOPS.
BUT INTERIOR AND W SIMILAR AS HOT WED. ALL AREAS STILL ABOVE NORMS.
WITH RIDGE MOVING SE FRI A SW FLOW DEVELOPS TOASTING THE INTERIOR
AND MOST OF E (SANS SEA BREEZE IMMEDIATE E COAST) FRI AND SAT.
INCREASING CLOUDS AND CHANCES OF PRECIP MITIGATE TEMPS A BIT SUN
THROUGH WED.

&&
.MARINE...WINDS VEERING THROUGH THE DAY TODAY BECOMING SE/S ALL
ZONES FRI AND SAT...BECOMING MORE SW SUN AS FRONT NEARS. LATEST LONG
RUN MODELS HINT AT A WAVE MOVING THROUGH S FLA MON...DISCOMBOBULATING
THE WINDS FROM CURRENT TREND. WILL GO WITH IDEA OF HIGH PRES SHIFT
-ING WINDS TO NE/E AS FRONT DISSIPATES MON. SPEEDS AT PRESENT
GENERALLY LESS THAN 15 KNOTS THROUGH THE WEEKEND PERIOD THEN IN
-CREASING SOME MON. EXPECT NO HIGHLIGHTS WITH WIND OR SEAS AT THIS
TIME. THE IDEA OF A WAVE MOVING THROUGH EARLY NEXT WEEK IS THE FIRST
HINT AT THIS PHENOMENA. PRES GRADIENT WOULD INCREASE OVERALL IF THIS
OCCURS AND WIND SPEEDS COULD INCREASE QUITE A BIT EARLY NEXT WEEK.

&&
.FIRE WEATHER...SAVE FOR THE IMMEDIATE COASTAL AREAS WHERE SEA
BREEZES WILL UP LOW LEVEL MOISTURE...DRY AIR ALOFT WILL MIX DOWNWARD
TODAY AND RELATIVE HUMIDITIES SHOULD PLUNGE BELOW 35% FOR 4 OF MORE
HOURS IN THE INTERIOR OF S FLA TODAY. THE INTERIOR OF THE EAST COAST
METRO ZONES MAY SEE 2 TO 3 HOURS BELOW 35% BUT THE AFORE-MENTIONED
SEA BREEZE SHOULD KEEP CRITERIA FROM BEING REACHED. COLLIER COUNTY
AND MAINLAND MONROE COASTAL AREAS WILL ALSO HAVE A SEA BREEZE BUT
INTERIOR AREAS WILL HAVE CRITERIA MET. AT THE PRESENT TIME...FRIDAY
LOOKS LIKE 2 TO 3 HOURS OF RH NEAR 35% COULD BE MET INTERIOR AREAS
BUT WILL ISSUE NO WATCH AT THIS TIME.

&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  83  66  85  70 /  5  5  5  5
FORT LAUDERDALE  84  71  85  72 /  5  5  5  5
MIAMI            85  70  87  72 /  5  5  5  5
NAPLES           81  65  84  70 /  5  5  5  5

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING GLADES...HENDRY...COLLIER...WESTERN PALM
BEACH...WESTERN BROWARD...MAINLAND MONROE AND WESTERN MIAMI-DADE
COUNTIES 12 PM TO 7 PM TODAY.
AM...NONE.
GM...NONE.

&&
Hazardous weather outlook, Apr 5, 6:01 PM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
601 PM EDT WED APR 5 2006

FLZ063-066>075-062215-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
601 PM EDT WED APR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.